Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Got the implant. Started gaining weight, trouble in sleeping and bleeding teeth. Could I be pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1587 Questions
implant I've got the implant, and have had it on for a year after I had a abortion.and latley I've been needing to wee more can't stop eating have gained weight and having trouble sleeping and waking up I've also come out in spots and bleeding teeth I've never had this before with the implant and experiences signs that suggest I could be pregnant is this even possible
Posted Wed, 31 Oct 2012 in Pregnancy
Answered by Dr. Timothy Raichle 48 minutes later
Hello, I would be happy to help you with your question!

So to summarize, you had a Norplant placed about one year ago, and have developed frequency of urination, increased appetite, weight gain, and difficulty sleeping. In addition, you are having bleeding teeth and "spots" (which I will assume is a rash?)

Well, the implant (which is a progesterone only form of contraception) can cause side effects such as changes in appetite and weight, but the other symptoms are hard to explain away as related to this contraception. While it is intriguing that this might be a medication reaction, before you have the implant removed (putting you at risk for another unintended pregnancy) you should be examined and have labs drawn related to predisposition to bleeding. This is not an effect of progesterone.

With regard to your question about pregnancy, this is extremely unlikely in the setting of the implant. The constellation of symptoms does not fit with pregnancy, but to put your mind at ease, check a pregnancy test just to be sure.

I hope this helps - please ask if you have additional questions - DR XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor